Pain meds/stomach/dizzy

Discussion in 'Fibromyalgia Main Forum' started by TKE, Sep 25, 2006.

  1. TKE

    TKE New Member

    Do any of you end up with stomach problems from taking pain meds?

    I'm on hydrocodone for DDD right now. Everytime I take a rx'd pain med my stomach flares up. If I take Advil too long it also flares my stomach. I don't get acid reflux or real stomach pain. What I do get is dizzy. I was dx'd with Gastritus a few years ago & since then I can't take pain meds without ending up on double dose Prilosec or one of the other stomach meds for dizzy spells. I get so dizzy I feel like I'm gonna pass out even when sitting down.

    So if I can't take pain meds orally then what?

    Toy
  2. opticaltech

    opticaltech New Member

    This just started happening to me after taking Norco for a year. All of a sudden now it makes me sick!...and to top it off so does the Lyrica.....I hate the way it makes me feel...I get a fever and cant even walk or move because I'll fall down or barf..which ever comes first....Now What do I do?...Ive decided to try and suffer and see if I can come to some kind of conclusion.........I see my Rheumy in a couple weeks so we will see what he says...Im tired of wasting money on meds that dont work...L.
  3. TKE

    TKE New Member

    Sorry your having problems too.

    Are there pain patches we could use instead? Wondering what the side effects of those would be?

    Toy
  4. StephieBee

    StephieBee New Member

    If you experience nausea when taking pain meds, they say to eat a little snack before you take it. When taken on an empty stomach it is more potent.

    As far as pain patches go...the only ones that are narcotic are Fentanyl Patches...sometimes reffered as Duragesic Patches, which is just a brand name. They are in a class with morphine, so if hydrocodone is making you sick, these will likely make your more sick as they are stronger.

    For non-narcotic paches, they have lidocane patches which you just apply to the effected area. They do not work like a narcotic, more like a topical analgesic

    Take Care,
    Stephanie
    [This Message was Edited on 09/26/2006]
  5. mosherpit

    mosherpit New Member

    I have IBS and some meds affect me badly...I can't take a real strong muscle relaxer because of it. But I don't have any trouble with Darvocet...good luck. Unfortuantely this DD affects each of us a little differently and there is no "set" answer to anything.
  6. lease79

    lease79 New Member

    I get terrible stomach pain & dizziness if I take any medication, herbal or prescribed on an empty stomach :(
    I hate the dizziness :(